MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that after insertion into the eye of an intraocular lens (iol), a line through the lens appearing to be a scratch was noticed.Reportedly the lens was removed from the eye and it broke into pieces.It fell on the floor and got lost.Another lens was implanted.No patient injury or complications were reported.No further information was provided.
 
Additional Manufacturer Narrative
On the initial mdr, the device code was inadvertently not populated.The code should have been entered.Additional data: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The complaint related test is the cosmetic inspection performed at final inspection.Only units that meet cosmetic inspection criteria are then subject to optical inspection.The in-line optical inspection data shows the lens is within power specification; hence the lens meets the specified cosmetic requirements.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5966838
Report Number9614546-2016-00468
Device Sequence Number863423
Product Code MFK
UDI-Device Identifier05050474560604
UDI-Public(01)05050474560604(17)191218
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/18/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0165
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/21/2016
Supplement Report FDA Received Date10/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1